Itchy Eye

I had another eylea injection on Saturday afternoon. The usual experince - not particularly good nor bad. My eye felt sore for the rest of the day as one might expect. Sunday morning my eye felt quite good but by afternoon, about 24 hours after inj my eye started itching. By Monday, the lower part of my eyeball and the eyelids were quite red. The itching was really bad all day and was driving me around the bend. In the end I went to bed to keep my eyes closed ad slept a little, which only somewhat eased it. Today, Tuesday it feels much better. Perhaps it was a bout of dry eye? Has this happen to anyone else? And if so, how did you deal with it?

11 Replies

oldestnewest
  • Dear Ayayay80,

    Have you asked the eye clinic what the likely cause was and what to do if it happens again?

    Kind regards,

    Macular Society helpline

    0300 3030 111

  • Thank you Rosalyn. No, I did not contact the eye clinic, but I will ask at my next appointment. Not much itching now, but still a bit sore.

  • it sounds like a reaction to the iodine doesn't it?

    Any new redness should be fed back to the clinic but as it seems better.....

  • it sounds like a reaction to the iodine- any new redness needs reporting but sounds as if it's better,,,? hope you get on well

  • TY, rosyG

  • i can suggest you to use eye lubricants till the next appointment with your doctor

  • Hi ayayay, I agree with ivyrose, sounds like the iodine. Rockers is right too, lubricant drops will sooth. Definitely tell your clinic and ask for extra rinsing.

  • My eye always a bit red after injection and a little painful, but always resolves after 24-48 hours, when I then instil a new tube of gel drops. Think it is the iodine, but the iodine prep prevents infections. I have had itchiness as well but always resolves not severe, it used to be worse when they gave us antibiotic drops. Best to talk to your eye clinic if you are worried. I always itch a bit when I am healing.

  • Hi IvyRose

    At our clinic we are always given chloramphenicol drops and ointment, which are antibiotics, to use for 3 days after injections. So what are you given, if anything, if not antibiotic drops? And what were you given in the past?

  • I think new research shows that they are not really a necessity, we used to be given a combination of antibiotics/prednisone, obviously drops are put in straight after. I am more than happy not to have the bother of putting eye drops in as I am very allergic to things. My eye has been absolutely fine, however when I first started five yrs ago drops were given to instil three days after. The cost savings must be tremendous and as an ex NHS employee I whole heartedly support it.

  • As others have said it sounds like the iodine which can form iodine crystals so needs to be well washed out but only with sterile eye drops never ever tap water unless boiled and cooled. Viscotears and other replacement tears are good. Ask your chemist.

You may also like...